Article Text

Download PDFPDF
Case report
Imatinib-induced pericardial effusion in a child

Abstract

A 12-year-old boy presented with central chest pain, shortness of breath and type 1 respiratory failure. He had a background of graft versus host disease (GvHD), which was currently managed with imatinib therapy. A focused bedside ultrasound scan was performed revealing a large pericardial effusion. The child was referred to a tertiary paediatric cardiology centre where he underwent emergency pericardiocentesis, draining a total of 800 mL of pericardial fluid. Fluid analysis excluded infection, and with no other concerns for a GvHD flare the diagnosis of an imatinib-induced pericardial effusion was made. On terminating the therapy, the pericardial collection did not reaccumulate. Tyrosine kinase inhibitor-induced pericardial and/or pleural effusion should be considered as a differential diagnosis in paediatric patients on this therapy presenting in a similar manner.

  • tyrosine kinase inhibitor
  • sickle cell disease
  • unwanted effects/adverse reactions
  • paediatrics
  • cardiovascular medicine
View Full Text

Statistics from Altmetric.com

Request Permissions

If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.